MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSPHERE XL 4MMX10CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSPHERE XL 4MMX10CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number SSR100410-20
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted to being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.The product¿s lot number was not reported initial reporter: the customer contact information, including phone, fax, and e-mail address, was not reported.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a coil embolization, when using a 4mmx10cm micrusphere xl (ssr10041020, lot unknown) as a last coil, the doctor placed the distal portion of the coil into the microcatheter hub, intact with white sheath and then try to advance the coil by stripping the plastic end of the coil from the proximal end.Then the dark green slider in the proximal end of the coil was moved to the left side towards distal portion of the coil and while the white string of plastic was peeled at the opposite end.During this process, peeling off the white strip was not done properly due to the fact that the coil couldn't advance through the microcatheter.After several attempts to rectify the process, the coil was not apt for the further procedure, this led to plastic being entangled in the dark green slider.Another coil was used to finish the procedure.There was no patient injury reported.The coil was initially removed from the dispenser hoop and there were no internal issues from the coil.One non-sterile unit micrusphere xl 4mmx10cm was received inside of a pouch.The received device was visually inspected, and the introducer was found damaged, the re-sheathing tool was found broken in two.Then a microscopic inspection was performed, the embolic coil was found stretched, no other damages were observed.The manufacturing record evaluation (mre) cannot be performed due to the lot number was not provided.The complaint reported by the customer ¿coil introducer - zipping difficulty-rezipping¿ could not be evaluated because the introducer was found damaged and the embolic coil was found stretched.However, the damaged condition noted on the introducer may have contributed to the failure and due to this we can confirm the complaint.The damaged condition noted on the introducer and the re-sheathing tool appears to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.The instructions for use (ifu) instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing into the microcatheter, there is a risk that the embolic coil or the distal end of the dpu will be unsheathed and pass through the resheathing tool.If the resheathing tool passes over the distal end of the dpu, this will expose these flexible sections, which will then be subject to kinking and bending.Once a part of the dpu is kinked or bent, the translucent introducer sheath will not be able to re-form around it, and that section of the device will protrude.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization, when using a 4mmx10cm micrusphere xl (ssr10041020, lot unknown) as a last coil, the doctor placed the distal portion of the coil into the microcatheter hub, intact with white sheath and then try to advance the coil by stripping the plastic end of the coil from the proximal end.Then the dark green slider in the proximal end of the coil was moved to the left side towards distal portion of the coil and while the white string of plastic was peeled at the opposite end.During this process, peeling off the white strip was not done properly due to the fact that the coil couldn't advance through the microcatheter.After several attempts to rectify the process, the coil was not apt for the further procedure, this lead to plastic being entangled in the dark green slider.Another coil was used to finish the procedure.There was no patient injury reported.The coil was initially removed from the dispenser hoop and there were no internal issues from the coil.

Brand Name
MICRUSPHERE XL 4MMX10CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9686521
Report Number3008114965-2020-00023
Device Sequence Number19678415
Product Code KRD
UDI-Device Identifier00878528009948
UDI-Public00878528009948
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K032872
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign,health profe
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSSR100410-20
Device Catalogue NumberSSR10041020
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2020
Initial Report FDA Received Date02/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1